Alert archive / Idaho / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Spokane, WA

September 11, 2025Lewis County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Sep 11, 2025, 7:24 PM PDT for Lewis County, Idaho. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2025, 7:24 PM PDT (02:24 UTC)
Expired
Sep 11, 2025, 7:45 PM PDT
In force
21 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lewis County, ID

The radar

The Missoula radar (KMSX), 189 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 2.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WUUS56 KOTX 120224
SVROTX
IDC061-120245-
/O.NEW.KOTX.SV.W.0009.250912T0224Z-250912T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
724 PM PDT Thu Sep 11 2025

The National Weather Service in Spokane has issued a

* Severe Thunderstorm Warning for...
  East central Lewis County in north central Idaho...

* Until 745 PM PDT.

* At 723 PM PDT, a severe thunderstorm was located over Kamiah,
  moving south at 10 mph.

  HAZARD...Quarter size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Kamiah.

This includes U.S. Highway 12 in Idaho between mile markers 62 and
63, and near mile marker 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 4618 11617 4619 11617 4627 11610 4623 11602
      4621 11605 4621 11615 4617 11617 4617 11620
TIME...MOT...LOC 0223Z 021DEG 7KT 4623 11606 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JCLEV
1 follow-up statement
288 
WWUS56 KOTX 120238
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
738 PM PDT Thu Sep 11 2025

IDC061-120248-
/O.EXP.KOTX.SV.W.0009.000000T0000Z-250912T0245Z/
Lewis ID-
738 PM PDT Thu Sep 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS COUNTY WILL
EXPIRE AT 745 PM PDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail is still possible with this thunderstorm.

&&

LAT...LON 4618 11617 4619 11617 4627 11610 4623 11602
      4621 11605 4621 11615 4617 11617 4617 11620
TIME...MOT...LOC 0238Z 021DEG 7KT 4621 11607 

$$

JCLEV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:44 PM PDT, 3 hours 40 minutes earlier. Its key messages:

  • Showers and thunderstorms mainly in the mountains, southeast Washington, and the Idaho Panhandle Thursday and Friday.
  • Areas of smoke and haze through the weekend, especially near wildfires.
Area forecast discussion, Sep 11, 3:44 PM PDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
344 PM PDT Thu Sep 11 2025

.KEY MESSAGES...

- Showers and thunderstorms mainly in the mountains, southeast
  Washington, and the Idaho Panhandle Thursday and Friday.

- Areas of smoke and haze through the weekend, especially near
  wildfires.

&&

.SYNOPSIS...
Isolated to scattered showers and thunderstorms across the
region will continue through late week. Areas of smoke and haze
are expected to continue through at least the weekend,
especially near wildfires.

&&

.DISCUSSION...

Today and tomorrow: The Inland Northwest remains in a moist and
unstable airmass thanks to an upper level low pressure centered over
northeast Oregon. Currently the best overlap of thermodynamics and
kinematics exists in SE WA and the southern Panhandle. I am
expecting a similar evolution to Wednesday night where a broken line
of showers and thunderstorms form in central Idaho and move
northwest into the region in the evening. We are also seeing
thunderstorm development in the higher terrain of northeast
Washington and far north Idaho as well which will continue through
the early evening. With PWAT anomalies in southeast Washington and
the central/southern ID Panhandle around 160-180% of normal and
slower storm motions less than 20 mph, storms that form will be
capable of rain rates up to 1"/hr which could cause problems in
recent burn scars and urban areas. Tomorrow, the low shifts east
into the central Rockies and the threat of thunderstorms is greatest
in the Idaho Panhandle (15-30% chance).

Saturday through Thursday: Mid-level high pressure building in
central Washington will hamper terrain driven thunderstorm
development Saturday. Quickly on the heels of this small shortwave
ridge, a shortwave trough will increase chances for showers Saturday
night into Sunday. This round of precipitation will be much more
stable bringing chances for beneficial wetting rains. Central and
eastern Washington has a 25-50% chance and north Idaho has a 50%
chance of seeing 0.10"+ from Saturday night to Monday morning. This
trough will bring cool conditions Monday with high temperatures in
the upper 60s to low 70s. After that, models are in generally good
agreement of a high pressure ridge forming in the mid week which
would bring above average temperatures in the 70s again.

&&

.AVIATION...
00Z TAFS: VFR conditions will prevail. The best chances for
thunderstorms this evening are at KPUW-KLWS (30% chance) from
00-04z THU. Low end chances for activity to reach KSFF-KCOE-KGE
(10% chance). Peak timing of convection 00-06z.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence in VFR conditions. Low confidence for
thunderstorms hitting TAF sites.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        56  82  56  84  57  73 /  10   0   0   0   0  40
Coeur d'Alene  56  82  56  84  57  77 /  20  10  10  10   0  40
Pullman        52  78  52  80  53  68 /  40  20  10   0   0  50
Lewiston       61  82  59  86  61  77 /  50  30  10   0   0  50
Colville       45  83  47  84  46  75 /  20  10   0   0   0  40
Sandpoint      51  80  51  81  51  75 /  20  20  20  10  10  40
Kellogg        56  78  57  80  58  71 /  50  40  30  20  10  40
Moses Lake     54  85  54  85  56  75 /   0   0   0   0   0  40
Wenatchee      61  86  61  85  62  73 /   0   0   0   0  10  40
Omak           59  89  58  88  58  79 /   0   0   0   0   0  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Air Quality Alert until noon PDT Monday for Central Chelan
     County-Northeast Mountains-Okanogan Highlands-Wenatchee
     Area-Western Chelan County.
ID...None.

&&

In the hours before

Special weather statement, Sep 11, 3:31 PM PDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Spokane WA
331 PM PDT Thu Sep 11 2025

IDZ004-112300-
Central Panhandle Mountains ID-
331 PM PDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of east central Benewah
County through 400 PM PDT...

At 331 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles south of St. Maries. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Benewah County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4727 11655 4724 11639 4711 11647 4714 11663
TIME...MOT...LOC 2231Z 015DEG 4KT 4720 11651

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

JCLEV
Special weather statement, Sep 11, 3:47 PM PDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Spokane WA
347 PM PDT Thu Sep 11 2025

IDZ004-112315-
Central Panhandle Mountains ID-
347 PM PDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of central Shoshone
County through 415 PM PDT...

At 347 PM PDT, Doppler radar was tracking a strong thunderstorm over
Mullan, or near Wallace. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Wallace and Mullan.

This includes Interstate 90 in Idaho between mile markers 63 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4741 11580 4743 11591 4750 11591 4749 11575
TIME...MOT...LOC 2247Z 235DEG 3KT 4748 11582

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JCLEV
Special weather statement, Sep 11, 4:02 PM PDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
402 PM PDT Thu Sep 11 2025

IDZ004-112345-
Central Panhandle Mountains ID-
402 PM PDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of southeastern Benewah
County through 445 PM PDT...

At 402 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of St. Maries, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Emida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4728 11650 4722 11639 4707 11651 4713 11668
TIME...MOT...LOC 2302Z 026DEG 7KT 4714 11652

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JCLEV
Special weather statement, Sep 11, 4:03 PM PDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Spokane WA
403 PM PDT Thu Sep 11 2025

IDZ004-112345-
Central Panhandle Mountains ID-
403 PM PDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of southwestern
Shoshone and eastern Benewah Counties through 445 PM PDT...

At 403 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles east of St. Maries. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Calder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4731 11626 4730 11616 4720 11614 4723 11634
TIME...MOT...LOC 2303Z 013DEG 4KT 4724 11622

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JCLEV
Special weather statement, Sep 11, 6:04 PM PDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
604 PM PDT Thu Sep 11 2025

IDZ004-120145-
Central Panhandle Mountains ID-
604 PM PDT Thu Sep 11 2025

...Strong thunderstorms will impact portions of southeastern Shoshone
County through 645 PM PDT...

At 604 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 28 miles southwest of St. Regis, or 29 miles southwest
of Superior, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Conrad Crossing Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4693 11527 4693 11560 4694 11561 4727 11538
      4720 11529 4719 11530 4718 11526 4714 11521
TIME...MOT...LOC 0104Z 021DEG 8KT 4696 11542

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JCLEV
Special weather statement, Sep 11, 7:16 PM PDT, 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
716 PM PDT Thu Sep 11 2025

IDZ027-120230-
Lewis and Southern Nez Perce Counties ID-
716 PM PDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of east central Lewis
County through 730 PM PDT...

At 716 PM PDT, Doppler radar was tracking a strong thunderstorm over
Kamiah, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Kamiah.

This includes U.S. Highway 12 in Idaho between mile markers 61 and
67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4617 11620 4628 11610 4625 11604 4623 11601
      4621 11605 4621 11615 4615 11620 4615 11621
TIME...MOT...LOC 0216Z 021DEG 8KT 4622 11606

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

JCLEV

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:16 PM PDTSpecial Weather StatementOTXLewis14 min
Sep 11, 7:37 PM PDTSpecial Weather StatementOTXLewis23 min
Sep 11, 10:41 PM PDTSpecial Weather StatementOTXNez Perce34 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.